Reactions 1680, p203 - 2 Dec 2017 of [levodopa].’’ ’’Four years after onset of [levodopa] therapy she developed [levodopa]-induced dyskinesias’’. O S Antonelli F, et al. Levodopa-Induced Nocturnal Stereotypies with Logorrhea in a Dyskinesia, logorrhoea and nocturnal stereotypies: Patient with Parkinson's Disease. Movement Disorders Clinical Practice 2: 301-303, No. 3, Sep 2015. Available from: URL: http://doi.org/10.1002/ case report mdc3.12150 - Spain 803284573 An elderly woman in her 70’s developed dyskinesia during treatment with levodopa at therapeutic dose, she later developed logorrhoea, nocturnal stereotypies and continued to develop dyskinesia following overdose of levodopa. The woman was diagnosed with Parkinson’s disease (PD) eight years ago. After one year of diagnosis, she started receiving levodopa 100mg in three divided doses [route not stated]. Following four year of levodopa treatment, she developed levodopa induced dyskinesia and later due to predictable wearing off, she required an increase of levodopa treatment up to 900mg per day (300mg thrice a day). Due to progressive worsening of her underling condition, the caregiver had increased the daily dosage of levodopa up to 1800mg per day (600mg thrice a day) without discussing with her physician. She presented at the age of 77 years with difficulty in sleeping during outpatient visit. Her caregiver reported that during the night, she talked incoherently and showed incessant body movements at the same time. Her behaviours would begin in the evening and would go into the middle of the night until she felt asleep regardless of whether the lights of the room were turned off or on. These symptoms had gradually increased and it interfered with the sleep of both caregiver and her. During outpatient visit, she was alert and oriented without any cognitive complains. She had symptoms of PD. In order to distinguish her behaviour, she was hospitalised. During hospitalisation, she received the same medications of levodopa which she was taking at home. Two hours after receiving the first dose of levodopa 600mg, her PD improved. In the afternoon, she received her second dose of levodopa 600mg and subsequently developed a typical choreiform dyskinesias of the arms, trunk and legs. In the evening at 7PM, while still having dyskinesia, she started speaking intermittently in a confused fashion. At 9PM, she received her last scheduled dose of levodopa 600mg, and at 10PM a video polysomnography was initiated. The choreic movements gradually vanished while stereotyped involuntary movements occurred periodically from 11PM onward. These movements occurred mostly in the neck and trunk, similar to body rocking movements. To some extent, the legs and both feet were involved with repeated movements of bending backward of the toes with partial flexion of the knee and the ankle. She was talking incessantly all this time. The speech was repetitious and incoherent. It was hard to understand in part due to dysarthria. She showed alertness and was oriented. She responded well to the questions, denying delusions or hallucinations or having any kind of inner tension urge, or necessity to move. She was not able to justify these behaviours. When asked, the unusual motor and vocal behaviours stopped, but when the feedback by the questioner stopped, she drifted again into the same confabulatory-like condition and her involuntary movements again started after a few minutes. At around 2AM, she fall asleep and there was disappearance of all the abnormal behaviours. The video polysomnography showed that she was awake at the time of the abnormal behaviours during the early hours of the night. She slept at around 2AM, after reaching stage 2 non rapid eye movement. During her sleep, neither non rapid eye movement nor periodic leg movements were recorded. However, only occasional limb movements were recorded during the entire polysomnography recording, without any clinical significance. After these examinations, the woman’s levodopa dose was reduced to 300mg thrice a day, and gradual reduction in daytime dyskinesias and disappearance of the incessant talking and stereotyped movements were observed. Author comment: ’’Our patient presented an unusual behavior characterized by logorrhea and stereotyped trunk and limb movements, occurring in the evening and during the night, in association with the administration of high doses 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera